MAUDE Adverse Event Report: SMITHS MEDICAL, ASD, INC. PORTEX® BIVONA® UNCUFFED NEONATAL AND PEDIATRIC TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL, ASD, INC. PORTEX® BIVONA® UNCUFFED NEONATAL AND PEDIATRIC TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 60P040
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The tracheostomy tube is for single patient use, but can be used multiple times on the same patient.(b)(6).
 
Event or Problem Description
It was reported that a customer replaced a portex® bivona® uncuffed pediatric tracheostomy tube with a new one.Two weeks later, a crack was found in the flange.No patient injury.
 
Additional Manufacturer Narrative
One portex® bivona® uncuffed pediatric tracheostomy tube was received for analysis.Visual inspection was performed at a distance of 12" to 24" under normal conditions of illumination.It was observed that the neck flange has a split.The manufacturing and quality inspection processes were reviewed and considered adequate and correct for testing and inspection activities.An attempt to produce the failure by making a small cut in a neck flange eyelet with a blade was performed in two pieces.It was possible to reproduce the failure.After review of the different verifications that are performed during the manufacturing process to detect damaged components, the most probable root cause is that damage occurred after the product left the smiths healthcare facility.

Brand Name
PORTEX® BIVONA® UNCUFFED NEONATAL AND PEDIATRIC TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL, ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7383522
Report Number3012307300-2018-00652
Device Sequence Number16182438
Product Code JOH
UDI-Device Identifier15021312005752
UDI-Public15021312005752
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K912469
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number60P040
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2018
Supplement Date Received by Manufacturer05/09/2018
Initial Report FDA Received Date03/29/2018
Supplement Report FDA Received Date06/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1